Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

On dialysis, gaining weight, stomach bloated, cramping. What do I do? Why is it happening?

It seems that since I have started dialysis I m gaining dry weight and also after having dialysis my stomach gets so bloted and cramping. It has gotten so bad my stomach makes all kinds of noise and I have to leave the room. I have been taking Alkaseltzer but5 that has a lot of sodium in in it,so that s out. What do I do? And why is it happening?
Asked On : Sat, 2 Mar 2013
Answers:  1 Views:  102
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
Nephrologist 's  Response
The symptoms you have reported suggest excessive removal of fluid during dialysis.That may be happening because you are gaining more weight in between the dialysis.
I suggest-
1.Start taking dialysis thrice a week if not already done.
2.Drastically reduce salt intake
3.Cut down significantly on your fluid intake say 700-800ml/day
4.Limit your weight gain in between 2 dialysis sessions to maximum 1 kg.
5.Stop taking Alkaseltzer immediately
Answered: Fri, 26 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor